Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2017, 8:42 PM CST for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2017, 8:42 PM CST (02:42 UTC)
- Expired
- Mar 9, 2017, 9:00 PM CST
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 8:42 PM CST | HAIL 1 | 4 Sw Goodlettsville, TN | IMAGE OF HAIL NEAR DAVIDSON ACADEMY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 8:38 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KOHX 100242
SVROHX
TNC037-165-189-100300-
/O.NEW.KOHX.SV.W.0026.170310T0242Z-170310T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
842 PM CST THU MAR 9 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Davidson County in Middle Tennessee...
Southwestern Sumner County in Middle Tennessee...
Northwestern Wilson County in Middle Tennessee...
* Until 900 PM CST
* At 842 PM CST, a severe thunderstorm was located over Madison, or
near Nashville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Millersville, Lakewood, Old Hickory and Whites Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 8679 3628 8684 3645 8660 3626 8644
TIME...MOT...LOC 0242Z 247DEG 40KT 3627 8675
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:27 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 9, 6:27 PM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 627 PM CST Thu Mar 9 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A significant change in weather pattern is expected. An MCS is expected to move into the mid state region tonight. Grids adjusted accordingly to show greatest impacts between 03z-06Z, and this system should push out of the mid state quickly. Some strong to svr tstms possible, especially sw with this quick moving MCS, with damaging winds and large hail the main concern. Southwestern portions of the mid state region will be most prone. A strong cold front will eventually push thru mid state region tonight. This will set the stage for bringing in a significant CAA pattern to the mid state region Fri and into the weekend, as strong Canadian high pressure builds into the mid state region. Dry conditions are expected Fri into Fri night with temps now expected to be a few degrees below seasonal normal values. Otherwise, will just get to the point about the much anticipated potential snowfall event on Saturday night. Per national WPC guidance, went with a 12Z GFS/12Z EURO solution. Did a lot of coordination with surrounding offices also. This all lead to increasing the chance of accumulating snowfall across the mid state after midnight on Sat night, with greatest potential of accumulating snowfall across southern portions of the Cumberland Plateau Region. Does not look like precipitation that will move into the mid state region as Sat progresses will be of frozen form, i.e. looks like best chance of light rain will not occur until the afternoon hours. Expect a quick turn over to all snowfall after sunset though. There is still a great deal of uncertainty with this system, though, as is usually the case with any late season March type of snowfall event, but it now looks like all locations across the mid state will have the potential of an accumulating snowfall event Sat night. Thus, as of this time, in general, for locations along and east of Interstate 24 will experience snowfall accumulations of one to two inches, with locally higher amounts approaching three inches across the Cumberland Plateau Region. Other locations will experience between a half to around one inch of snowfall. Expecting all snowfall to end by the mid morning hrs on Sun. After this system, an unsettled wx pattern will continue Sun thru Thu of next week with a continuance of seasonally cool temps. && .AVIATION... 00Z TAF DISCUSSION. Showers and thunderstorms will move in from the west this evening. Winds will gust out of the south and southwest to nearly 20 knots or more as storms move through Middle Tennessee throughout the evening. Best chance for thunderstorms with heavy rainfall and strong winds will be around 03z to 07z for CKV and BNA and 04z to 08z for CSV. Cigs will also be in the 1000 to 2000 feet range through most of the overnight hours. Conditions will improve from west to east from 12z to 18z as winds shift to northwesterly and skies begin to clear. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........11
Hazardous weather outlook, Mar 9, 8:38 AM CST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 838 AM CST Thu Mar 9 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-101445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 838 AM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are expected tonight with the possibility for a few strong to severe thunderstorms. Large hail and localized damaging wind gusts will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A storm system will pass through Middle Tennessee this weekend with a good chance for snow late Saturday and Saturday night. Areas along and north of Interstate 40 may see around an inch of snow, with up to 2 inches along the Cumberland Plateau, and a dusting of snow south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down 13
In the hours before
Special weather statement, Mar 9, 7:43 PM CST, 59 minutes before
Special Weather Statement National Weather Service Nashville TN 743 PM CST THU MAR 9 2017 TNZ026-027-100215- Davidson TN-Cheatham TN- 743 PM CST THU MAR 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 815 PM CST... At 742 PM CST, Doppler radar was tracking a strong thunderstorm over Pegram, or 8 miles south of Ashland City, moving east at 35 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ashland City, Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Pegram, Berry Hill, Beaman Park, Bells Bend and Whites Creek. LAT...LON 3609 8713 3618 8715 3630 8683 3607 8676 TIME...MOT...LOC 0142Z 258DEG 31KT 3615 8707 Whitehead
Local storm report, Mar 9, 8:03 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 3 SW DICKSON 36.05N 87.42W
03/09/2017 E0.88 INCH DICKSON TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
&&
EVENT NUMBER OHX1700157
FBLocal storm report, Mar 9, 8:08 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL BURNS 36.05N 87.31W
03/09/2017 E1.00 INCH DICKSON TN TWITTER
PICTURE OF 1INCH HAIL IN DICKSON COUNTY.
&&
EVENT NUMBER OHX1700158
FBSpecial weather statement, Mar 9, 8:12 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
812 PM CST THU MAR 9 2017
TNZ005-006-100300-
Stewart TN-Montgomery TN-
812 PM CST THU MAR 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND STEWART
COUNTIES UNTIL 900 PM CST...
At 811 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dover, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Dover, Big Rock, Cumberland City, Land Between The
Lakes, Indian Mound, Palmyra, Cunningham and Woodlawn.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3667 8790 3666 8785 3663 8785 3664 8734
3640 8725 3637 8760 3637 8772 3635 8773
3634 8790 3635 8794 3635 8798 3651 8804
3656 8803 3665 8806
TIME...MOT...LOC 0211Z 239DEG 49KT 3658 8790
07Local storm report, Mar 9, 8:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL WHITE BLUFF 36.11N 87.21W
03/09/2017 E1.00 INCH DICKSON TN TWITTER
SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.
&&
EVENT NUMBER OHX1700159
FBSpecial weather statement, Mar 9, 8:35 PM CST, 7 minutes before
Special Weather Statement National Weather Service Nashville TN 835 PM CST THU MAR 9 2017 TNZ026-027-059-100300- Williamson TN-Davidson TN-Cheatham TN- 835 PM CST THU MAR 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTH CENTRAL WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 900 PM CST... At 835 PM CST, Doppler radar was tracking a strong thunderstorm near Pegram, or 15 miles south of Ashland City, moving east at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Pegram, Bellevue and Bells Bend. A severe thunderstorm watch remains in effect until 100 AM CST for Middle Tennessee. LAT...LON 3601 8711 3609 8715 3621 8685 3602 8671 TIME...MOT...LOC 0235Z 254DEG 30KT 3606 8706 Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:31 PM CST | Special Weather Statement | OHX | Humphreys | 29 min |
| Mar 9, 7:43 PM CST | Special Weather Statement | OHX | Cheatham | 32 min |
| Mar 9, 7:56 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 34 min |
| Mar 9, 8:12 PM CST | Special Weather Statement | OHX | Montgomery, Stewart | 48 min |
| Mar 9, 8:14 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 31 min |
| Mar 9, 8:35 PM CST | Special Weather Statement | OHX | Davidson | 25 min |
| Mar 9, 8:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Mar 9, 8:57 PM CST | Special Weather Statement | OHX | Sumner | 33 min |
| Mar 9, 8:59 PM CST | Special Weather Statement | OHX | Davidson | 46 min |
| Mar 9, 9:12 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| Mar 9, 9:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Mar 9, 9:29 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 31 min |
| Mar 9, 9:34 PM CST | Special Weather Statement | OHX | Wilson | 26 min |
| Mar 9, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Mar 9, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 27 min |
| Mar 9, 9:54 PM CST | Special Weather Statement | OHX | Smith | 36 min |
| Mar 9, 10:03 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 29 min |
| Mar 9, 10:08 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 37 min |
| Mar 9, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 34 min |
| Mar 9, 10:16 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Robertson | 29 min |
| Mar 9, 10:18 PM CST | Tornado Warning | OHX | Humphreys, Perry | 27 min |
| Mar 9, 10:26 PM CST | Severe Thunderstorm Warning | OHX | Perry | 21 min |
| Mar 9, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 17 min |
| Mar 9, 10:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 28 min |
| Mar 9, 10:37 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 23 min |
| Mar 9, 10:45 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 30 min |
| Mar 9, 10:50 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 25 min |
| Mar 9, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 23 min |
| Mar 9, 11:03 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 27 min |
| Mar 9, 11:04 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 26 min |
| Mar 9, 11:07 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 23 min |
| Mar 9, 11:11 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Mar 9, 11:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 29 min |
| Mar 9, 11:18 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson, Wilson | 27 min |
| Mar 9, 11:31 PM CST | Tornado Warning | OHX | Bedford, Marshall | 29 min |
| Mar 9, 11:33 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 27 min |
| Mar 9, 11:35 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 25 min |
| Mar 9, 11:42 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 33 min |
| Mar 9, 11:44 PM CST | Tornado Warning | OHX | Bedford | 31 min |
| Mar 9, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 21 min |
| Mar 9, 11:56 PM CST | Tornado Warning | OHX | Coffee, Warren | 20 min |
| Mar 10, 12:00 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| Mar 10, 12:03 AM CST | Special Weather Statement | OHX | DeKalb, Warren | 42 min |
| Mar 10, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| Mar 10, 12:14 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Mar 10, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 24 min |
| Mar 10, 12:37 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 8 min |
| Mar 10, 12:41 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 34 min |
| Mar 10, 11:27 AM CST | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.